Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 67, NWS Little Rock, AR

February 26, 2000Pulaski County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Feb 26, 2000, 4:40 AM CST for Pulaski County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2000, 4:40 AM CST (10:40 UTC)
Expired
Feb 26, 2000, 5:30 AM CST
In force
50 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Pulaski County, AR

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 26, 2:45 AM CSTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 261041
SVRLIT
ARC119-261130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
440 AM CST SAT FEB 26 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN CENTRAL ARKANSAS

* UNTIL 530 AM CST

* AT 439 AM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE
  THUNDERSTORM 10 MILES NORTHWEST OF DOWNTOWN LITTLE ROCK OR 5 MILES
  SOUTHWEST OF OAK GROVE... MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
NATURAL STEPS                AROUND 440 AM CST...
NORTH LITTLE ROCK            AROUND 440 AM CST...
LEVY                         AROUND 440 AM CST...
SHERWOOD                     AROUND 445 AM CST...
GRAVEL RIDGE                 AROUND 450 AM CST...

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY
WINDS. SOME WIND DAMAGE MAY OCCUR...SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

25/45

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 12:15 AM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Feb 26, 12:15 AM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1215 AM CST SAT FEB 26 2000

COLD FRONT BECOMING ACTIVE IN WESTERN ARKANSAS EARLY THIS MORNING.
SCATTERED STRONG/SEVERE THUNDERSTORMS DEVELOPING ALONG FRONT...AND
SEVERE THUNDERSTORM WATCH ISSUED UNTIL 5 AM FOR NORTHERN/WESTERN
ARKANSAS.

LATER THIS MORNING/AFTERNOON...FRONT TO MOVE THROUGH ARKANSAS.
COULD SEE SOME SEVERE WEATHER CENTRAL/EAST...WITH THUNDERSTORMS
BECOMING LIKELY. FARTHER WEST...DRIER AIR/DECREASING CLOUDS
EXPECTED.

SATURDAY NIGHT...SOME LEFTOVER SHOWERS IN EASTERN ARKANSAS...
OTHERWISE PARTLY CLOUDY AND MUCH COOLER.

DRY WEATHER IN THE FORECAST SUNDAY THROUGH WEDNESDAY WITH
TEMPERATURES REMAINIbNG ABOVE NORMAL. (46)

.LIT...NONE.

In the hours before

Special weather statement, Feb 26, 12:30 AM CST, 4 hours 10 minutes before
ARZ003>006-012>015-021>023-030-031-037>041-052-261100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1230 AM CST SAT FEB 26 2000

...SEVERE THUNDERSTORM WATCH FOR NORTHERN AND WESTERN ARKANSAS
UNTIL 5 AM CST...

A COLD FRONT IN WESTERN ARKANSAS WAS BECOMING ACTIVE EARLY THIS
MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG
AND AHEAD OF THE FRONT. SOME OF THE STORMS MAY BECOME SEVERE. AS A
RESULT...A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR MUCH OF
NORTHERN AND WESTERN ARKANSAS UNTIL 5 AM CST.

THE WATCH INCLUDES AREAS WEST OF SALEM...PERRYVILLE AND
MURFREESBORO.

PEOPLE IN NORTHERN AND WESTERN ARKANSAS SHOULD PREPARE FOR
SEVERE WEATHER EARLY THlIS MORNING. BE READY TO TAKE QUICK
ACTION AND FIND ADEQUATE SHELTER IF A WARNING IS ISSUED FOR YOUR
AREA.

46
Local storm report, Feb 26, 3:55 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 AM CST SAT FEB 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1209 AM    CAMDEN                    AR   WIND DAMAGE
02/26/00   OUACHITA                       INTERSECTION OF STATE
                                          HIGHWAYS 376 AND 7. TREES
                                          AND POWER LINES DOWN. 1 HOUSE
                                          DAMAGED...1 TRAILER DAMAGED...
                                          1 SHED DAMAGED...1 BARN
                                          DAMAGED. REPORT FROM
                                          OUACHITA COUNTY SHERIFFS
                                          OFFICE AND OUACHITA COUNTY
                                          OFFICE OF EMERGENCY
                                          MANAGEMENT

0155 AM    POTTER                    AR   .75 INCH HAIL
02/26/00   POLK                           REPORT FROM POLK COUNTY
                                          SHERIFFS OFFICE.

0328 AM    CONWAY                    AR   .5 INCH HAIL
02/26/00   FAULKNER                       REPORT FROM ARKANSAS
                                          DEPARTMENT OF EMERGENCY
                                          MANAGEMENT HEADQUARTERS.

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 12:37 AM CSTSevere Thunderstorm WarningLZKScott63 min
Feb 26, 1:25 AM CSTSevere Thunderstorm WarningLZKPolk65 min
Feb 26, 1:29 AM CSTSevere Thunderstorm WarningLZKYell66 min
Feb 26, 2:02 AM CSTSevere Thunderstorm WarningLZKPope63 min
Feb 26, 2:07 AM CSTSevere Thunderstorm WarningLZKMontgomery48 min
Feb 26, 3:36 AM CSTSevere Thunderstorm WarningLZKCleburne49 min
Feb 26, 3:49 AM CSTSevere Thunderstorm WarningLZKFaulkner, White66 min
Feb 26, 6:32 AM CSTSevere Thunderstorm WarningLZKLonoke48 min
Feb 26, 8:46 AM CSTSevere Thunderstorm WarningLZKArkansas, Desha49 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.